Alert archive / Iowa / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 48, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 1999, 2:23 AM CDT for Woodbury County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1999, 2:23 AM CDT (07:23 UTC)
- Expired
- Jun 4, 1999, 3:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Woodbury County, IA
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
375 WUUS1 KFSD 040726 RRA SVRFSD IAC193-040800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 223 AM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WOODBURY COUNTY IN NORTHWEST IOWA * UNTIL 300 AM CDT * AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF SERGEANT BLUFF...OR ABOUT 3 MILES NORTH OF HOMER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SERGEANT BLUFF AROUND 230 AM CDT MORNINGSIDE AROUND 235 AM LAWTON AROUND 255 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:45 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 4, 1:45 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 145 AM CDT FRI JUN 4 1999 AN EARLY AFD IN CASE THE REST OF THIS NIGHT TURNS BUSIER. LLJ CONTINUES TO ASSIST IN MASSIVE WAA AND MOISTURE CONVERGENCE HELPING TO BRING RISK OF TSTMS AND SVR WX THE NXT FEW DAYS. ALTHOUGH EYES HAVE BEEN ON SAT NGT FOR SVR WX DUE TO UPPER LVL TROUGH MOVING INTO THE PLAINS...FRI NGT HAS SNEAKED IN FOR ANOTHER ROUND OF TSTMS AND RISK OF SVR WX. I CANNOT REMEMBER THE LAST TIME IVE SEEN OVERNIGHT CAPES AS HIGH AS FCST BY THE ETA FOR FRI NGT. ACCORDING TO THE ETA 850 MB MOISTURE CONVERGENCE ALONG WITH 50 KNOT LLJ TO HELP SET BOUNDARY ALONG THE SD/NE BORDER INTO NW IA. WHILE CAP/CIN WL DOMINATE FURTHER S...TSTMS SHOULD EASILY BREAK CAP BETWEEN I-29 AND SRN BOUNDARIES OF THE CWA GIVEN THE STRENGTH OF THE BOUNDARY. SPC PLACES MODERATE RISK OF SVR WX FOR ALL OF THE FSD CWA...AND WL GET NO ARGUMENT HERE. WHILE ABV SCENERIO IS ACCORDING TO ETA AND THE ONE I WL BE PROMOTING IN THE FCST PKG...FEEL PRUDENT TO MENTION THAT THE NGM IS FURTHER N IN THE BOUNDARIES AND WAA ALONG WITH CAP DOMINATING MORE OF THE SRN SECTIONS OF THE CWA. REGARDLESS OF EITHER MDL SOLN THREAT FOR AN EVEN MORE SIGNIFICANT SVR WX EVENT FRI NGT SOMWHERE IN THE CWA WL BE AT WORK. AN EARLY SVR WX OUTLOOK FOR THE MODERATE RISK WHICH WL BE ISSUED ONCE THE CURRENT WATCH FOR THU NGT WX EXPIRES. .FSD...NONE BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:00 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.